Alert archive / Missouri / Tornado Warnings in 2025
Tornado Warning 68, NWS St. Louis, MO
NWS St. Louis, MO issued this tornado warning at May 16, 2025, 5:09 PM CDT for Sainte Genevieve County, Missouri. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2025, 5:09 PM CDT (22:09 UTC)
- Expired
- May 16, 2025, 5:18 PM CDT
- In force
- 9 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
County Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 115 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 11:58 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2325 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
776
WFUS53 KLSX 162209
TORLSX
MOC186-162300-
/O.NEW.KLSX.TO.W.0068.250516T2209Z-250516T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service St Louis MO
509 PM CDT Fri May 16 2025
The National Weather Service in St Louis has issued a
* Tornado Warning for...
Southeastern Sainte Genevieve County in southeastern Missouri...
* Until 600 PM CDT.
* At 509 PM CDT, a severe thunderstorm capable of producing a
tornado was located over Coffman, or 15 miles east of Farmington,
moving east at 65 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught
without shelter. Mobile homes will be damaged or
destroyed. Damage to roofs, windows and vehicles will
occur. Tree damage is likely.
* Locations impacted include...
St. Mary, Coffman, Womac and Minnith.
This includes the following State Parks...
Hawn State Park.
This includes Interstate 55 in Missouri near exit 141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Report severe weather to your nearest law enforcement agency or the
National Weather Service office in St Louis MO.
&&
LAT...LON 3771 9025 3784 9029 3788 8995 3787 8994
3782 9000 3775 9005 3767 9011 3770 9015
3767 9020
TIME...MOT...LOC 2209Z 257DEG 56KT 3778 9017
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
Kimble1 follow-up statement
728
WWUS53 KLSX 162218 RRA
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
518 PM CDT Fri May 16 2025
MOC186-162228-
/O.CAN.KLSX.TO.W.0068.000000T0000Z-250516T2300Z/
Sainte Genevieve MO-
518 PM CDT Fri May 16 2025
...TORNADO WARNING IS CANCELLED FOR SOUTHEASTERN SAINTE GENEVIEVE
COUNTY...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and
a Severe Thunderstorm Warning remains in effect for the area.
&&
LAT...LON 3771 9025 3784 9029 3788 8995 3787 8994
3782 9000 3775 9005 3767 9011 3770 9015
3767 9020
TIME...MOT...LOC 2209Z 257DEG 56KT 3778 9016
$$
KimbleWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this tornado warning went out at May 16, 2:55 PM CDT, 2 hours 14 minutes earlier. Its key messages:
- Severe thunderstorms are expected to continue until storms exit between 6 and 7 PM this evening.
- After a brief period of dry weather tonight - Saturday evening, the chance for rain showers and thunderstorms returns Saturday night into next week, with the highest chances on Monday night and Tuesday.
Area forecast discussion, May 16, 2:55 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 255 PM CDT Fri May 16 2025 .KEY MESSAGES... - Severe thunderstorms are expected to continue until storms exit between 6 and 7 PM this evening. - After a brief period of dry weather tonight - Saturday evening, the chance for rain showers and thunderstorms returns Saturday night into next week, with the highest chances on Monday night and Tuesday. && .SHORT TERM... (Through Late Saturday Night) Issued at 248 PM CDT Fri May 16 2025 Isolated to widely scattered supercells have developed fairly rapidly over the past couple of hours in our area along a fast- moving cold front. This boundary is located just west of a KVIH>>KUIN axis and should clear the southeastern CWA by or just before 2300 UTC. Large hail, potentially very large (2.75+") still looks like the main threat given very steep midlevel lapse rates and associated hail CAPE. The tornadic potential increases with southerly extent, with the latest SPC mesoanalysis showing 0-1km SRH around 150-175 m^2/sec^2. LCL values are also a bit lower down in southeast Missouri and southwest Illinois compared to east- central Missouri and south-central Illinois. However, a strong RFD surge very recently just helped spin up a tornado further north, so the threat continues across the entire tornado watch. Much cooler and drier air will filter into the area behind this cold front. Therefore, look for dry weather the remainder of tonight into Saturday evening along with temperatures much closer to seasonal normals. Gosselin && .LONG TERM... (Sunday through Next Friday) Issued at 248 PM CDT Fri May 16 2025 (Saturday Night - Tuesday Night) Today's cold front is expected to stall out across the mid south and then begin to move back northward as a warm front late this weekend into early next week. Multiple rounds of showers and thunderstorms are expected mainly along/north of this retreating boundary through early next week. There still appears to be 2 MCSs that may impact the region, one Sunday night/Monday morning and another Monday night/Tuesday morning. The latter should be further north than its predecessor, but how far north is a question mark. Sometimes antecedent convection really hampers the poleward progress of retreating warm fronts. There is some modest lesside cyclogenesis in the central Plains, which would argue for continued northward movement, but again, this could be offset by the aforementioned convection. The main focus through Tuesday morning likely will be on heavy rain potential and flash flooding. Convection through that time likely is to be focused along/north of the boundary and elevated in nature (hail could be a threat though). In terms of rainfall potential, the probabilities have trickled up about 10% for 2+" of total rainfall through Tuesday night. Chances are now in the 50-70% range across the bi-state area. For at least 4", chances are in the 10-15% range, still quite low but a bit higher than yesterday by about 5% on average. The overall concern for any significant flash flood threat or river flood threat is still fairly low, but we will have to keep an eye on this period for hydrologic impacts. As talked about yesterday, a lot of the area is now running a slight deficit in the rainfall department since May 1st. Parts of northeast Missouri and west-central Illinois have fairly widespread abnormal dryness/moderate drought conditions and could really use 2-3+" of rain. At least a conditional severe threat is still on the table for Tuesday ahead of the midlevel synoptic trough and associated cold frontal passage. Major caveats continue including a lot of spread with the track/strength/timing of the trough itself and on instability. The amount of instability remains a big question mark due to antecedent convection primarily. Temperatures during this time period still are tricky, especially daytime highs. The track of each nocturnal MCS will have ramifications on daytime highs both Monday and Tuesday. Not surprisingly, the inter-quartile range from the NBM each of these days is large, mainly on the order of 8-12 degrees in most locations. (Wednesday - Next Friday) The mid/late week period continues to look increasingly chilly for late May standards as an anomalous mid/upper level low slowly slides across the Great Lakes. Temperature anomalies at 850 hPa peak out at around 6 to 8C below normal Wednesday night across the area. While those type of values wouldn't be noteworthy in the middle of winter, it is for late May (closer to 2 sigma below normal). The coolest day is likely to be on Wednesday, as highs in the 60s are forecast. If clouds and/or rain continues across portions of the area, cannot rule out some locations staying in the 50s. Lows late week are dependent on the timing of the surface ridge and sky cover, but widespread lows in the 40s are certainly on the table. Gosselin && .AVIATION... (For the 18z TAFs through 18z Saturday Afternoon) Issued at 1210 PM CDT Fri May 16 2025 Isolated to scattered thunderstorms will develop along a cold front over the next couple of hours. The metro terminals still have the best chance, but coverage is too low to be confident enough to introduce a prevailing or a TEMPO. Any thunderstorm that does directly impact a terminal would have the capability of producing low visibilities in heavy downpours and large hail with some wind threat as well. Storms will move off to the east quickly, with dry weather and VFR conditions favored thereafter. Winds are expected to veer through this evening, with west/northwest winds behind the front. Gusts may diminish or at least weaken this evening before picking back up again by mid morning on Saturday. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 16, 3:06 PM CDT, 2 hours 3 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 306 PM CDT Fri May 16 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-172015- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 306 PM CDT Fri May 16 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Severe thunderstorms will continue through early this evening across parts of east central and southeast Missouri into southwest and south central Illinois. Very large hail in excess of 2 inches in diameter, damaging wind gusts in excess of 80 mph, and a few tornadoes are all possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms are possible again late Saturday night through next Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any hail or wind damage to the National Weather Service in St. Louis. Gosselin
In the hours before
Local storm report, May 16, 5:04 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
504 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM Hail Washington 38.55N 91.01W
05/16/2025 M1.00 Inch Franklin MO Emergency Mngr
&&
MaplesLocal storm report, May 16, 5:05 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
505 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM Hail 1 NW Ste. Genevieve 37.98N 90.05W
05/16/2025 E1.00 Inch Ste. Genevieve MO Public
Report from mPING: Quarter (1.00 in.).
&&
MFLocal storm report, May 16, 5:06 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
506 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM Hail 3 NW Wildwood 38.62N 90.69W
05/16/2025 E1.00 Inch St. Louis MO Public
Report from mPING: Quarter (1.00 in.).
&&
MFLocal storm report, May 16, 5:07 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
507 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM Hail 3 NW Wildwood 38.62N 90.69W
05/16/2025 E1.50 Inch St. Louis MO Public
Report from mPING: Ping Pong Ball (1.50
in.).
&&
MFLocal storm report, May 16, 5:08 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service St Louis MO
508 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM Hail 3 NW Wildwood 38.62N 90.69W
05/16/2025 E1.75 Inch St. Louis MO Public
Report from mPING: Golf Ball (1.75 in.).
&&
MFLocal storm report, May 16, 5:09 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
509 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM Hail Gerald 38.40N 91.33W
05/16/2025 M2.00 Inch Franklin MO Broadcast Media
Video sent in by local broadcast media.
Courtesy of KSDK. Time estimated by radar.
&&
MaplesThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 1:17 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Lincoln, Montgomery, Pike, Warren | 73 min |
| May 16, 1:23 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Lincoln, Saint Charles, Warren | 52 min |
| May 16, 1:35 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Washington | 40 min |
| May 16, 1:48 PM CDT | Tornado Warning | LSX | Crawford, Washington | 34 min |
| May 16, 1:57 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 18 min |
| May 16, 2:02 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 43 min |
| May 16, 2:02 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 43 min |
| May 16, 2:17 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Warren | 28 min |
| May 16, 2:25 PM CDT | Tornado Warning | LSX | Iron, Reynolds | 35 min |
| May 16, 2:34 PM CDT | Tornado Warning | LSX | Saint Louis, City of Saint Louis | 41 min |
| May 16, 2:44 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 9 min |
| May 16, 2:55 PM CDT | Tornado Warning | LSX | Iron, Madison | 50 min |
| May 16, 2:58 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Reynolds | 37 min |
| May 16, 3:01 PM CDT | Tornado Warning | LSX | Crawford, Washington | 34 min |
| May 16, 3:45 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois, Washington | 45 min |
| May 16, 4:14 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds, Saint Francois, Washington | 46 min |
| May 16, 4:15 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 24 min |
| May 16, 4:47 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 43 min |
| May 16, 5:07 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 23 min |
Nearby
Tornado Warnings in Missouri, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.